Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 145, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 9, 2010, 8:33 PM CDT for Ozark County, Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2010, 8:33 PM CDT (01:33 UTC)
- Expired
- Sep 10, 2010, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Ozark County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 9:18 PM CDT | FLASH FLOOD | Gainesville, MO | A SECTION OF MAIN STREET IN GAINEVILLE IS FLOODED DUE TO EXCESSIVE RAINFALL. |
| Sep 9, 10:00 PM CDT | FLASH FLOOD | 4 Wsw Udall, MO | HIGHWAY T CLOSED NEAR HIGHWAY J DUE TO FLOODING |
| Sep 9, 10:00 PM CDT | FLASH FLOOD | 6 Ne Gainesville, MO | HIGHWAY AA NEAR COUNTY ROAD 307 IS CLOSED DUE TO FLOODING |
| Sep 9, 10:00 PM CDT | FLASH FLOOD | Tecumseh, MO | SEVERAL LOW WATER CROSSINGS CLOSED ACROSS EASTERN OZARK COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345
WGUS53 KSGF 100133
FFWSGF
MOC153-100800-
/O.NEW.KSGF.FF.W.0145.100910T0133Z-100910T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 PM CDT THU SEP 9 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OZARK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 AM CDT FRIDAY.
* AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. BETWEEN ONE AND THREE INCHES OF RAIN HAS FALLEN DURING
THE PAST TWO HOURS WITH ANOTHER INCH OF RAIN POSSIBLE THROUGH 10 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 181 AT BRYANT CREEK NORTHEAST OF SYCAMORE...ROUTE T AT LICK
CREEK 6 MILES SOUTH OF GAINESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3650 9276 3666 9266 3679 9234 3680 9215
3679 9212 3650 9213
$$3 follow-up statements
886
WGUS73 KSGF 100232
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
932 PM CDT THU SEP 9 2010
MOC153-100800-
/O.CON.KSGF.FF.W.0145.000000T0000Z-100910T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OZARK MO-
932 PM CDT THU SEP 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR OZARK
COUNTY...
AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR ESTIMATES THAT BETWEEN ONE AND THREE INCHES OF RAIN HAS FALLEN
ACROSS THE WARNED AREA OVER THE PAST TWO HOURS. AT 918 PM CDT...
OZARK COUNTY LAW ENFORCEMENT REPORTED THAT A SECTION OF MAIN STREET
IN GAINEVILLE IS FLOODED DUE TO THE EXCESSIVE RAINFALL. IN
ADDITION...LOW WATER CROSSINGS ACROSS THE EASTERN PORTION OF OZARK
COUNTY WERE BEGINNING TO FLOOD.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 181 AT BRYANT CREEK NORTHEAST OF SYCAMORE...
ROUTE T AT LICK CREEK 6 MILES SOUTH OF GAINESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3650 9276 3666 9266 3679 9234 3680 9215
3679 9212 3650 9213
$$
GAGAN209
WGUS73 KSGF 100444
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1144 PM CDT THU SEP 9 2010
MOC153-100800-
/O.CON.KSGF.FF.W.0145.000000T0000Z-100910T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OZARK MO-
1144 PM CDT THU SEP 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR OZARK
COUNTY...
AT 1137 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. SEVERAL LOW WATER CROSSINGS REMAIN FLOODED ACROSS CENTRAL AND
EASTERN PORTIONS OF OZARK COUNTY. HIGHWAY AA NEAR COUNTY ROAD 307
AND HIGHWAY T NEAR HIGHWAY J ARE CLOSED DUE TO FLOODING. DOPPLER
RADAR INDICATES THAT BETWEEN ONE AND FOUR INCHES OF RAIN FELL OVER
THE WARNED AREA THIS EVENING...RUNOFF WILL CONTINUE WELL INTO THE
OVERNIGHT HOURS. IN ADDITION...SCATTERED SHOWERS WILL REMAIN
POSSIBLE OVER THE AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 181 AT BRYANT CREEK NORTHEAST OF SYCAMORE...
ROUTE T AT LICK CREEK 6 MILES SOUTH OF GAINESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3650 9276 3666 9266 3679 9234 3680 9215
3679 9212 3650 9213
$$951
WGUS73 KSGF 100759
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 AM CDT FRI SEP 10 2010
MOC153-100808-
/O.EXP.KSGF.FF.W.0145.000000T0000Z-100910T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OZARK MO-
259 AM CDT FRI SEP 10 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM CDT FOR OZARK
COUNTY...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING
FOR SMALL STREAMS WHICH IS IN EFFECT UNTIL 10 AM.
LAT...LON 3650 9276 3666 9266 3679 9234 3680 9215
3679 9212 3650 9213
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 7:15 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 9, 7:15 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 715 PM CDT THU SEP 9 2010 ...UPDATE TO AVIATION... ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... FORECAST UPDATED TO ACCOUNT FOR LINGERING LIGHT RAIN/DRIZZLE ACROSS CENTRAL MO AND CONTINUED SHRA THIS EVENING ACROSS THE EASTERN OZARKS. THE REMNANTS OF WHAT WAS ONCE TS HERMINE CONTINUE TO TRANSITION INTO A MORE BAROCLINIC STRUCTURE. A SFC BOUNDARY NOW EXTENDS FROM NEAR ICT TO CNU TO JUST SOUTH OF LBO. EASTERLY WINDS TO THE NORTH OF THIS BOUNDARY WILL MAINTAIN ENOUGH LIFT IN THE LOW LEVELS TO MAINTAIN DZ AND PATCHY -SHRA...WHICH SHOULD PERSIST INTO THE OVERNIGHT HOURS AS THE BOUNDARY IS EXPECTED TO BARELY MOVE. BETTER FETCH OF MOISTURE ADVECTION CLIPPING SOUTH CENTRAL MO WILL SLOWLY SHIFT TO THE EAST...WITH POPS DECREASING FROM WEST TO EAST ACROSS THE SOUTHERN HALF OF THE CWA. LOW LEVEL FLOW WILL REMAIN SOUTHWESTERLY THROUGH TONIGHT...THIS MAY SET UP THE POTENTIAL FOR TSRA DEVELOPMENT ALONG THE LOW LEVEL WARM FRONT...MAINLY DURING THE EARLY MORNING HOURS OF FRIDAY. HAVE ACCOUNTED FOR THIS IN THE LATEST UPDATE...BUT MAY NEED TO EXPAND CHANCES FOR THUNDER A BIT MORE BASED ON OBS AND INDICATIONS FROM THE 00Z SUITE OF MODELS. GAGAN && .DISCUSSION... MAIN FOCUS FOR THIS FORECAST PACKAGE WILL BE WITH RAIN AND SEVERE WEATHER CHANCES FRIDAY/FRIDAY NIGHT. RAINFALL ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM HERMINE WAS QUICKLY PUSHING THROUGH THE EASTERN OZARKS AS OF 14Z. ACTUAL LOW CIRCULATION WAS LOCATED OVER SOUTHEAST KANSAS WITH A FRONTAL BOUNDARY LIFTING NORTHEAST INTO SOUTHWEST MISSOURI. WITH MAIN PRECIPITATION EXITING THE AREA TO THE NORTHEAST...WILL BE CANCELLING THE FLASH FLOOD WATCH WITH THE FORECAST PACKAGE THIS AFTERNOON. WARM FRONT WILL LIFT NORTHWARD INTO CENTRAL MISSOURI TONIGHT INTO FRIDAY MORNING AND WILL BE THE FOCUS FOR ADDITIONAL POTENTIAL RAINFALL. A STRONGER LOW PRESSURE SYSTEM WILL DEVELOP OUT IN THE CENTRAL PLAINS ON FRIDAY IN RESPONSE TO UPPER LEVEL TROUGH SHIFTING EAST INTO THE NORTHERN/CENTRAL PLAINS. MODELS SUGGESTING A FAIRLY DECENT DESTABILIZATION OUT AHEAD OF THE DRYLINE/COLD FRONT FRIDAY AFTERNOON WITH ML CAPES OF 2000-4000J/KG OVER EASTERN KANSAS. LOOKS TO BE CAPPED FOR A GOOD PORTION OF THE DAY HOWEVER WITH MID LEVEL COOLING TAKING PLACE BY LATE AFTERNOON COULD SEE STORMS INITIATE ALONG THE BOUNDARY. WITH 0-6KM SHEAR INCREASING INTO THE 30-35KT RANGE IN THE WESTERN CWA COULD SEE SOME SEVERE STORMS LATE AFTERNOON INTO THE EARLY EVENING WITH LARGE HAIL AND DAMAGING WIND THE MAIN SEVERE WEATHER RISKS. HAVE HIGHLIGHTED THIS IN THE AFTERNOON HWO ALREADY. SEVERE RISK SHOULD END AFTER SUNSET WITH LOSS OF DAYTIME HEATING. PRECIPITATION SHOULD SHIFT EAST ACROSS THE CWA DURING THE NIGHT...ENDING IN SOUTHEAST CWA ON SATURDAY MORNING. SURFACE RIDGE SHOULD BUILD INTO THE AREA DURING THE DAY SATURDAY AND INTO SATURDAY NIGHT AND CONTINUE OVER THE CWA THROUGH THE WEEKEND. THE RIDGE SHOULD BRING COOLER AND DRIER AIR TO THE AREA. UNSETTLED WEATHER WILL LIKELY RETURN BY MIDWEEK WITH MOISTURE RETURNING TO THE AREA AND QUICK WEST TO EAST FLOW ALOFT. LINDENBERG && .AVIATION... /ISSUED 638 PM CDT THU SEP 9 2010/ FOR THE 00Z TAFS...QUITE THE COMPLICATED FORECAST. REMNANT LOW PRESSURE FROM WHAT WAS ONCE HERMINE IS DECOMPOSING INTO A TROUGH IN THE LOW LEVELS OF THE ATMOSPHERE...EXTENDING FROM NEAR ICT TO CNU TO LBO. IFR CIGS HAVE BEEN OBSERVED ALONG/NORTH OF THIS BOUNDARY...WITH MVFR/IFR VIS IN PATCHES OF DZ AND -SHRA. HAVE ACTUALLY SEEN CLEARING COME INTO SW MO AS THE MAIN BAND OF MOISTURE HAS SHIFTED TO SOUTH CENTRAL AND SOUTHEAST MO. JLN/SGF/BBG ALL SIT RIGHT ON THE BORDER OF AVIATION RESTRICTIONS AT THIS TIME...AND THIS WILL LIKELY PERSIST ALL NIGHT. TAFS AT ALL SITES WILL BE MONITORED CLOSELY FOR THE POTENTIAL OF MVFR AND EVEN IFR CIGS BUILDING BACK INTO THE AREA...HOWEVER INDICATIONS ARE AT THIS TIME THAT THE BULK OF THE LOW CLOUDS WILL REMAIN JUST TO THE NORTH. IN ADDITION...THERE IS A LOW RISK FOR TSRA DEVELOPMENT ACROSS FAR SW MO DURING THE EARLY MORNING HOURS...THIS RISK WILL BE MONITORED AND REFINED AS THE EVENING PROGRESSES. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 9, 8:30 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 830 PM CDT THU SEP 9 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 830 PM CDT THU SEP 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK IS LIMITED. WEATHER HAZARDS EXPECTED... THE FLOODING RISK IS LIMITED. THE LIGHTNING RISK IS LIMITED. RAINFALL WILL CONTINUE TO EXIT FROM WEST TO EAST THIS EVENING ACROSS THE EASTERN OZARKS. THE HEAVIEST RAIN WILL FALL ALONG AND EAST OF A LINE FROM ROUND SPRINGS TO WILLOW SPRINGS TO GAINESVILLE THIS EVENING. MOST AREAS WILL RECEIVED BETWEEN ONE HALF INCH AND ONE INCH OF RAINFALL...THOUGH LOCALIZED AMOUNTS NEAR TWO INCHES WILL BE POSSIBLE. THERE IS A SLIGHT CHANCE FOR THUNDERSTORM REDEVELOPMENT ACROSS SOUTHWEST MISSOURI LATE TONIGHT AS LOW LEVEL WINDS INTERACT WITH A WARM FRONT DRAPED ACROSS THE AREA. OCCASIONAL CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN EPISODE OF STRONG TO SEVERE THUNDERSTORMS IS BECOMING MORE LIKELY FROM MID DAY FRIDAY THROUGH FRIDAY NIGHT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES CAN NOT BE RULED OUT WITH A FEW OF THESE STORMS. FLASH FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY SINCE GROUND CONDITIONS ARE SATURATED FROM RECENT HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 11:36 PM CDT | Dense Fog Advisory | SGF | Barton, Cedar, Christian, Dade, Dallas, Douglas and 10 more | 8 hr |
| Sep 10, 2:58 AM CDT | Areal Flood Warning | SGF | Ozark | 7 hr |
| Sep 10, 5:33 AM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Webster, Wright | 6 hr |
| Sep 10, 11:54 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 16 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.